Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 110, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 17, 2013, 8:40 PM CDT for 6 counties in Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2013, 8:40 PM CDT (01:40 UTC)
- Expired
- Jun 17, 2013, 9:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Andrews County, TX, Borden County, TX, Dawson County, TX, Gaines County, TX, Howard County, TX, Martin County, TX
The radar
The Midland/Odessa radar (KMAF), 81 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 3:54 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 977 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2611 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
416 WUUS54 KMAF 180140 SVRMAF TXC003-033-115-165-227-317-180245- /O.NEW.KMAF.SV.W.0110.130618T0140Z-130618T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 840 PM CDT MON JUN 17 2013 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAWSON COUNTY IN WEST TEXAS... SOUTHEASTERN GAINES COUNTY IN WEST TEXAS... WESTERN HOWARD COUNTY IN WEST TEXAS... MARTIN COUNTY IN WEST TEXAS... WESTERN BORDEN COUNTY IN WEST TEXAS... EASTERN ANDREWS COUNTY IN WEST TEXAS... * UNTIL 945 PM CDT * AT 837 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH WITH THICK BLOWING DUST. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF HANCOCK TO 29 MILES WEST OF TARZAN...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF LAMESA TO 6 MILES SOUTHEAST OF ANDREWS...MOVING SOUTHEAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL AFFECT THE FOLLOWING LOCATIONS... ARVANA... LAMESA MUNICIPAL AIRPORT... LAMESA... HANCOCK... FRIENDSHIP... PATRICIA... KEY... TENMILE... KLONDIKE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3295 10145 3211 10166 3211 10256 3295 10221 TIME...MOT...LOC 0139Z 351DEG 13KT 3291 10185 3226 10247 $$
1 follow-up statement
873 WWUS54 KMAF 180215 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 915 PM CDT MON JUN 17 2013 TXC003-033-115-165-227-317-180245- /O.CON.KMAF.SV.W.0110.000000T0000Z-130618T0245Z/ DAWSON TX-GAINES TX-HOWARD TX-MARTIN TX-BORDEN TX-ANDREWS TX- 915 PM CDT MON JUN 17 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR EASTERN ANDREWS...WESTERN BORDEN...MARTIN...NORTHWESTERN HOWARD...EASTERN GAINES AND DAWSON COUNTIES... AT 909 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HANCOCK TO 30 MILES WEST OF TARZAN...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF LAMESA TO 13 MILES SOUTHEAST OF ANDREWS...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY SEVERE THUNDERSTORMS INCLUDE...PATRICIA... KEY...TENMILE...KLONDIKE...MIDWAY IN DAWSON COUNTY...MIDWAY...THREE LEAGUES...SPARENBERG...FLOWER GROVE AND TARZAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3295 10145 3211 10166 3211 10256 3295 10221 TIME...MOT...LOC 0214Z 351DEG 13KT 3279 10183 3214 10245 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:14 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 17, 7:14 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 714 PM CDT MON JUN 17 2013 .DISCUSSION... AFTER COORD WITH SPC HAVE INCLUDED REEVES COUNTY AND REMAINDER OF THE PB IN THE SEVERE TSTM WATCH #323. ALSO HAVE INCREASED POPS BASED ON LATEST RADAR. && .PREV DISCUSSION... /ISSUED 646 PM CDT MON JUN 17 2013/ DISCUSSION... PLEASE SEE THE 00Z AVIATION DISCUSSION BELOW. AVIATION... SEVERE WEATHER ONGOING ACROSS THE AREA EXTENDING FROM NORTHERN LEA COUNTY...ACROSS THE UPPER TRANS PECOS...AND INTO SOUTHWEST TEXAS. THUNDERSTORM POTENTIAL WILL CONTINUE AT TAF LOCATIONS UNTIL AFTER 06Z. MVFR CONDITIONS DUE TO LIMITED VISIBILITY IN AND NEAR THUNDERSTORMS. WIND GUSTS IN EXCESS OF 35 MPH WILL BE POSSIBLE IN AND NEAR THUNDERSTORMS THROUGH 06Z. PREV DISCUSSION... /ISSUED 410 PM CDT MON JUN 17 2013/ DISCUSSION... SEVERE TSTM WATCH #323 HAS BEEN ISSUED UNTIL 04Z FOR SE NM AND ALL OF THE PB NORTH OF I-20. NO CHANGE FROM DISCUSSION BELOW. ADDITIONAL PREV DISCUSSION... /ISSUED 211 PM CDT MON JUN 17 2013/ DISCUSSION... SFC BOUNDARY NW-SE ACROSS THE PB WILL BE A PRIMARY FOCUS FOR DEEP CONVECTION TO FORM ALONG/NEAR TODAY. LOW LEVEL MSTR IS RICH (DWPNTS OF M60S ACROSS PB) AND WITH STEEP MID LEVEL LR/S PER EML SB CAPES ARE ABOVE 2500 J/KG. LOW LEVEL MSTR IS CONVERGING INVOF WRN PB/SE NM AND ONCE TEMPS GET INTO THE M90S CAP IS EXPECTED BREAK ALLOWING STORMS TO DEVELOP ACROSS THE PB. ALSO A MINOR SHRTWV TROF ROUNDING NW MID LEVEL FLOW MAY SERVE TO COOL TEMPS AROUND 5H AND PROVIDE ADDITIVE LIFT. 12Z NAM12 QPF AGREES WITH AND HAS DEVELOPED PRECIP FARTHER S INTO THE PB AS EARLY AS 21Z (INDICATIVE OF WEAK TO NO CAP). SAID CAPES AND BULK SHEAR OF 25-35KTS ACROSS PB WILL BE SUFFICIENT FOR SEVERE STORMS AND HAVE INCLUDE FOR PB AND TRANS PECOS. LARGE HAIL AND DAMAGING WIND ARE THE MAIN CONCERN BUT AN ISOLD TORNADO CAN/T BE RULED EITHER. MEANWHILE A CONVECTIVE COMPLEX IS FAVORED TO COME OUT THE NE NM HIGHLANDS INTO WX TX PLAINS AND MAY RESULT IN SECOND ROUND OF TSTMS EARLY TUE AM ACRS THE NRN CWFA. ANOTHER ROUND OF STORMS IS POSSIBLE TUE PM IN PERSISTENT NW MID LEVEL FLOW. THESE STORM WOULD BE FAVORED TO MOVE THRU THE N-NE CWFA LATE TUE AFTERNOON AND EARLY EVENING AND AGAIN COULD BE SEVERE. HOWEVER IF THERE IS A SECOND ROUND OF STORMS EARLY TUE AM ACROSS THE N-NE IT MAY BE DIFFICULT FOR THE ATMOSPHERE TO RECOVER. SLGHT CHC TO CHC TSTMS WILL BE FAVORED IN THE DAVIS MTNS REGARDLESS TUE PM. TIMING OF CONVECTION TUE WILL MAKE TEMPS FCST DIFFICULT AND WILL TREND TEMPS DOWN JUST A DEGREE OR 2 FOR NOW. STRONGER PRESENCE OF MID LEVEL RIDGE WILL SIGNAL DOWNTURN IN POPS AND THOSE BEING CONFINED TO THE W ON WRN SIDE OF RIDGE FOR WED/THUR. PRESENCE OF MID LEVEL RIDGE WILL ALSO SIGNAL WARMER WITH HIGHS TEMPS EASILY BACK TO 95-100 ACROSS PB. SOME HINTS THAT MID LEVEL RIDGE WILL DEVELOP FAR E FRI-SUN WHICH WOULD LEAD TO A LITTLE COOLER TEMPS AND LOW PROBABILITY POPS BACK INTO THE WRN AREAS WITH ECMWF EVEN MORESO FOR MONDAY. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 17, 1:39 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 139 PM CDT MON JUN 17 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 139 PM CDT MON JUN 17 2013 /1239 PM MDT MON JUN 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. SOME STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL AND OR DAMAGING WINDS POSSIBLE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AND AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED AREAWIDE TUESDAY AND TUESDAY NIGHT. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT ESPECIALLY ACROSS THE NORTHERN PERMIAN BASIN. AREAL COVERAGE OF THUNDERSTORMS WILL DECREASE SIGNIFICANTLY WEDNESDAY THROUGH FRIDAY HOWEVER ISOLATED AFTERNOON AND EVENING STORMS WILL BE POSSIBLE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 17, 8:14 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
814 PM CDT MON JUN 17 2013
TXZ045>047-050-051-058-060>062-067>069-075-180145-
DAWSON-ECTOR-GAINES-MARTIN-MIDLAND-CRANE-PECOS-UPTON-WARD-WINKLER-
BORDEN-ANDREWS-REEVES COUNTY AND UPPER TRANS PECOS-
814 PM CDT MON JUN 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR OUTFLOW WINDS FROM STRONG
THUNDERSTORMS AFFECTING CRANE...DAWSON...EAST CENTRAL
REEVES...EASTERN ANDREWS...EASTERN GAINES...EASTERN
WARD...ECTOR...NORTHWESTERN BORDEN...NORTHWESTERN
UPTON...SOUTHEASTERN WINKLER...WESTERN MARTIN...WESTERN MIDLAND AND
WESTERN PECOS COUNTIES UNTIL 845 PM CDT...
AN OUTFLOW BOUNDARY HAS PUSHED OUT EAST AHEAD STORMS RESULTING IN
WIND GUSTS OF 40 TO 55 MPH FROM AROUND FT STOCKTON TO NOTREES TO
EAST OF SEMINOLE. THE BOUNDARY IS MOVING EAST AT 25 MPH. BLOWING
DUST ALONG THE BOUNDARY MAY REDUCE THE VISIBILITY TO BELOW 1 MILE
LOCALLY MAKING TRAVEL ALONG INTERSTATE 10 AND 20 DIFFICULT AT TIMES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WIND MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT WAIT FOR THE
SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE
A STURDY STRUCTURE AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3295 10169 3072 10263 3044 10298 3084 10313
3150 10299 3167 10298 3177 10276 3198 10259
3293 10230
TIME...MOT...LOC 0111Z 297DEG 11KT 3154 10264Local storm report, Jun 17, 8:16 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
816 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM FLASH FLOOD HOBBS 32.73N 103.16W
06/17/2013 LEA NM PUBLIC
HIGH WATER RESCUES IN HOBBS
&&
ANDREW.ARNOLDLocal storm report, Jun 17, 8:17 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
817 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM FLASH FLOOD 25 NW HOBBS 32.99N 103.47W
06/17/2013 LEA NM PUBLIC
8 INCH OF WATER ON ROADS
&&
ANDREW.ARNOLDLocal storm report, Jun 17, 8:18 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
818 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD HOBBS 32.73N 103.16W
06/17/2013 LEA NM PUBLIC
8 INCHES OF WATER ON GRIMES ROAD IN HOBBS
&&
ANDREW.ARNOLDLocal storm report, Jun 17, 8:19 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
819 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM FLASH FLOOD HOBBS 32.73N 103.16W
06/17/2013 LEA NM PUBLIC
10 INCHES OF WATER OVER EL PASO AND MARLINE ROADS AND
MAIN STREET
&&
ANDREW.ARNOLDLocal storm report, Jun 17, 8:20 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
820 PM CDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD 1 N HOBBS 32.75N 103.16W
06/17/2013 LEA NM PUBLIC
4-5 INCH OF WATER ACROSS HWY 132 NORTH OF HOBBS
&&
ANDREW.ARNOLDThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:00 PM CDT | Special Weather Statement | MAF | Reeves | 30 min |
| Jun 17, 7:13 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Loving, Pecos, Reeves, Ward, Winkler | 62 min |
| Jun 17, 7:27 PM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 3 hr |
| Jun 17, 7:28 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Loving, Winkler | 62 min |
| Jun 17, 7:43 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 62 min |
| Jun 17, 8:14 PM CDT | Special Weather Statement | MAF | Crane, Dawson, Ector, Martin, Pecos | 31 min |
| Jun 17, 8:48 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 57 min |
| Jun 17, 9:23 PM CDT | Flash Flood Warning | MAF | Borden, Dawson, Gaines | 3 hr |
| Jun 17, 9:39 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Glasscock, Howard, Mitchell | 36 min |
| Jun 17, 10:20 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 40 min |
| Jun 17, 10:31 PM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
| Jun 17, 10:33 PM CDT | Areal Flood Advisory | MAF | Howard, Mitchell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.